Annals of Internal Medicine: Clinical Cases
Ibuprofen-Induced Aseptic Meningitis Presenting With New-Onset Seizures in the Postpartum Period: A Case Report
By Yeshika Thapa, Binita Timilsina, Deepa Wosti and 2 others.
Abstract
Drug-induced aseptic meningitis can mimic infectious meningitis and lead to unnecessary antimicrobial therapy. We report a 23-year-old woman, 11 days postpartum, who presented with headache, fever, altered behavior, and new-onset seizures. The results of neuroimaging and electroencephalography testing were normal. Cerebrospinal fluid examination revealed leukocytes with a lymphocytic predominance (21 × 106 cells/L, 92%), markedly elevated protein (23.58 g/L), glucose within normal ranges, and sterile cultures. The results of extensive infectious testing were negative. A thorough review of her medications revealed recent use of high-dose ibuprofen. Antibiotics were discontinued after negative study findings, and she recovered completely after discontinuation of ibuprofen. This case highlights the importance of medication history and antibiotic stewardship in patients with aseptic meningitis postpartum.



